Previous |  Up |  Next

Article

Keywords:
Dwass’ method; distribution of rank order statistics
Summary:
This note presents a critical examination of Dwass' method for obtaining the distribution of rank order statistics defined on random samples obtained from the same continuous population. New situations are discussed for the usefulness of the method.
References:
[1] Aneja K. G., Sen K.: Random walk and distributions of rank order statistics. SIAM Journ. Appl. Math., 23, (1972), 276-287. DOI 10.1137/0123029 | MR 0321237 | Zbl 0226.62044
[2] Aneja K. G.: Random walk and rank order statistics. Thesis submitted to Delhi University (1975).
[3] Dwass M.: Simple random walk and rank order statistics. Ann. Math. Statist., 38, (1967), 1042-1053. DOI 10.1214/aoms/1177698773 | MR 0215463 | Zbl 0162.50204
[4] Erdelyi A., et al: Higher transcendental functions. Vol. 1, Bateman manuscript project, McGraw-Hill, (1953). Zbl 0052.29502
[5] Feller W.: An introduction to probability theory and its applications. 2rid-Edition, Wiley, (1957). MR 0088081 | Zbl 0077.12201
[6] Gould H. W.: Some generalizations of Vandermonde's convolution. Amer. Math. Monthly 63 (1956), 84-91. DOI 10.2307/2306429 | MR 0075170 | Zbl 0072.00702
[7] Goursat E.: A course in mathematical analysis. Vol II Part 1, Dover (1959). MR 0106155 | Zbl 0144.04501
[8] Mohanty S. G.: Some convolutions with multinomial coefficients and related probability distributions. SIAM Review, 8 (1966), 501-509. DOI 10.1137/1008105 | MR 0213246 | Zbl 0144.00302
[9] Mohanty S. G., Handa B. R.: Rank order statistics related to a generalized random walk. Studia Sci. Math. Hungar., 5, (1970), 267-276. MR 0295488
[10] Očka I.: Simple random walk and rank order statistics. Aplikace Matematiky, 22, (1977), 272-290. MR 0438583
[11] Reimann J., Vincze I.: On the comparison of two samples with slightly different sizes. Publ. Math. Inst. Hung. Acad. Sciences, 5, (1960), 293-309. MR 0132649 | Zbl 0201.52701
[12] Šidák Z.: Applications of random walk in non-parametric statistics. Proceedings of the 39th Session of International Statistical Institute (1973), 34-43. MR 0356357
[13] Steck G. P., Simmons G. J.: On the distributions of $R_{mn}^+$ and $(D_{mn}^+, R_{mn}^+)$. Studia Sci. Math. Hungar. 8 (1973), 79-89. MR 0339374
Partner of
EuDML logo